Alert archive / Pennsylvania / Freeze Warnings in 2008
Freeze Warning 2, NWS State College, PA
NWS State College, PA issued this freeze warning at May 28, 2008, 3:16 PM EDT for 6 counties in Pennsylvania. It took effect at May 29, 2008, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 3:16 PM EDT (19:16 UTC)
- In effect from
- May 29, 2008, 1:00 AM EDT
- Expired
- May 29, 2008, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 281916 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EDT WED MAY 28 2008 PAZ004>006-010-011-037-290730- /O.NEW.KCTP.FZ.W.0002.080529T0500Z-080529T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 316 PM EDT WED MAY 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. HIGH PRESSURE WITH CLEAR SKIES AND LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S LATE TONIGHT. TEMPERATURES WILL BE THE SAME OR A COUPLE OF DEGREES COLDER THAN THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ012-017-018-024-025-033-041-042-045-290730- /O.NEW.KCTP.FR.Y.0008.080529T0500Z-080529T1200Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-BLAIR- SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 316 PM EDT WED MAY 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. HIGH PRESSURE WITH CLEAR SKIES AND LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S LATE TONIGHT. TEMPERATURES WILL BE THE SAME OR A COUPLE OF DEGREES COLDER THAN THIS MORNING. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ TAC
1 follow-up statement
000 WWUS71 KCTP 290720 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 AM EDT THU MAY 29 2008 PAZ004>006-010-011-037-291200- /O.CON.KCTP.FZ.W.0002.000000T0000Z-080529T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 320 AM EDT THU MAY 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S EARLY THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD MAKE THE NEEDED PROTECTIVE MEASURES. $$ PAZ012-017-018-024-025-033-041-042-045-291200- /O.CON.KCTP.FR.Y.0008.000000T0000Z-080529T1200Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-BLAIR- SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 320 AM EDT THU MAY 29 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S EARLY THIS MORNING...RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at May 28, 8:05 AM EDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 28, 8:05 AM EDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 805 AM EDT WED MAY 28 2008 .SYNOPSIS... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM THE GREAT LAKES DURING THE NEXT COUPLE OF DAYS...PROVIDING A STRETCH OF FAIR WEATHER TO PENNSYLVANIA. A LOW PRESSURE SYSTEM WILL LIKELY TRACK EASTWARD ACROSS THE REGION ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TEMPS HAVE RISEN FROM THE FROSTY READINGS OF PRE-SUNRISE OVER THE NRN MTNS. HAVE CANX THE FROST ADVSRY AN HOUR EARLY. MUCH DRIER NORTHERLY FLOW HAS OVERSPREAD CENTRAL PA. RESIDUAL CIRRUS SHOULD PUSH SOUTH OF THE REGION LATER THIS MORNING...LEAVING SUNNY SKIES ACROSS THE REGION. MODEL 8H TEMPS SUPPORT HIGHS IN THE 60S...SOME 5-10F BLW NORMAL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... MAIN CONCERN TONIGHT WILL BE EXPECTED FROST/FREEZE OVR THE N MTNS. UPON COORDINATION WITH ADJACENT OFFICES...HAVE DECIDED TO WAIT UNTIL THE DAY SHIFT TO ISSUE ANY ADVISORIES TO AVOID CONFUSION WITH FROST ADV CURRENTLY IN EFFECT FOR THIS MORNING. AS SFC HI DRIFTS OVR THE AREA...CALM WIND/ANOMALOUSLY DRY AIRMASS AND CLEAR SKIES SHOULD RESULT IN LOWS SEVERAL DEG COLDER THAN THIS MORNING...ESPECIALLY ACROSS SOUTHERN PA. APPEARS A HARD FREEZE IS POSSIBLE FOR THE NORMALLY COLDER VALLEYS ACROSS NORTHERN PA...WITH PATCHY FROST POSSIBLE AS FAR SOUTH AS CENTRAL PA. WITH WATER TEMPS RUNNING IN THE L60S...EXPECT LOCALLY DENSE FOG TO FORM IN THE DEEP RIVER/STREAM VALLEYS OF THE ALLEGHENIES. TEMPS SHOULD RECOVER QUICKLY ON THURS. FULL SUN AND 850 TEMPS NR 9C SHOULD TRANSLATE TO HIGHS MOSTLY IN THE L-M 70S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LATEST GEFS DATA SHOWING MINIMAL SPREAD WITH REGARD TO SHORTWAVE EJECTING FROM THE INTERIOR WEST LATE THIS WEEK. ASSOCIATED SFC LO MOST LIKELY TO TRACK ACROSS CENTRAL PA ON SATURDAY. LATEST PLUME DATA SHOWING POSSIBILITY OF FRI EVENING TSTMS ASSOCIATED WITH WARM FRONT. CANT RULE OUT POSSIBILITY OF SVR WX NR WARM FRONT OVR WESTERN PA LATE IN THE DAY. HOWEVER...BETTER CHC OF TSTMS AND POSSIBLE SVR WX SOUTH OF LOW TRACK ON SATURDAY. GEFS DATA SHOWING ANOMALOUS WIND FIELDS AND PWAT/INSTABILITY SOUTHEAST OF TRAILING COLD FRONT. DRIER...SEASONABLE CONDS APPEAR MOST LIKELY SUN-TUE IN FAIRLY ZONAL FLOW. HOWEVER...MOST GEFS MEMBERS INDICATE A CHC OF SHWRS TUES WITH ARRIVAL OF SHORTWAVE. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... ALL TAF SITES REPORTING VFR CONDS...AND THIS IS EXPECTED TO CONTINUE THROUGH AT LEAST THE NEXT 24 HOURS AS HIGH PRESSURE BUILDS OVER THE REGION TODAY. NORTH TO NORTHEASTERLY WINDS WILL BE A BIT BREEZY AT 10-15 KTS THIS AM AND AFTN THEN SLACKEN OFF OVERNIGHT. LATEST WIND OBS AT KJST CONTINUE TO BE AFFECTED BY BIRDS AND ARE NOT REPRESENTATIVE OF THE CURRENT WEATHER SITU. EXPECT VFR THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD AS HIGH PRESSURE DOMINATES. A SHORT WAVE/FRONT MAY BRING SOME SHOWERS/TSTMS ON SAT WHICH WOULD LOWER CIGS/VSBYS AT TIMES. && .FIRE WEATHER... AN UNSEASONABLY DRY AIRMASS WILL SPREAD OVR THE REGION DURING THE NEXT COUPLE OF DAYS WITH AFTERNOON RELATIVE HUMIDITIES FALLING BLW 30 PCT. WINDS SHOULD BE LIGHT TODAY AS HIGH PRESSURE BUILDS INTO THE STATE...BUT MAY INCREASE SOMEWHAT ON THURSDAY...CREATING AN INCREASING RISK OF WILDFIRES...ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/BEACHLER AVIATION...JUNG/GARTNER FIRE WEATHER...FITZGERALD/GARTNER
Hazardous weather outlook, May 28, 8:02 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 AM EDT WED MAY 28 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-291215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 802 AM EDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN APPROACHING WARM FRONT WILL LIKELY PRODUCE SCATTERED THUNDERSTORMS ACROSS CENTRAL AND WESTERN PENNSYLVANIA LATE FRIDAY. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:16 PM EDT | Frost Advisory | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Lycoming and 2 more | 17 hr |
Nearby
Freeze Warnings in Pennsylvania, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.